Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Conformal Geometry and Dynamics
Conformal Geometry and Dynamics
ISSN 1088-4173

The Julia sets of basic uniCremer polynomials of arbitrary degree


Authors: Alexander Blokh and Lex Oversteegen
Journal: Conform. Geom. Dyn. 13 (2009), 139-159
MSC (2000): Primary 37F10; Secondary 37F50, 37B45, 37C25, 54F15
Published electronically: June 17, 2009
MathSciNet review: 2511916
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ P$ be a polynomial of degree $ d$ with a Cremer point $ p$ and no repelling or parabolic periodic bi-accessible points. We show that there are two types of such Julia sets $ J_P$. The red dwarf $ J_P$ are nowhere connected im kleinen and such that the intersection of all impressions of external angles is a continuum containing $ p$ and the orbits of all critical images. The solar $ J_P$ are such that every angle with dense orbit has a degenerate impression disjoint from other impressions and $ J_P$ is connected im kleinen at its landing point. We study bi-accessible points and locally connected models of $ J_P$ and show that such sets $ J_P$ appear through polynomial-like maps for generic polynomials with Cremer points. Since known tools break down for $ d>2$ (if $ d>2$, it is not known if there are small cycles near $ p$, while if $ d=2$, this result is due to Yoccoz), we introduce wandering ray continua in $ J_P$ and provide a new application of Thurston laminations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37F10, 37F50, 37B45, 37C25, 54F15

Retrieve articles in all journals with MSC (2000): 37F10, 37F50, 37B45, 37C25, 54F15


Additional Information

Alexander Blokh
Affiliation: Department of Mathematics, University of Alabama at Birmingham, Birmingham, Alabama 35294-1170
Email: ablokh@math.uab.edu

Lex Oversteegen
Affiliation: Department of Mathematics, University of Alabama at Birmingham, Birmingham, Alabama 35294-1170
Email: overstee@math.uab.edu

DOI: http://dx.doi.org/10.1090/S1088-4173-09-00195-7
PII: S 1088-4173(09)00195-7
Keywords: Complex dynamics, Julia set, Cremer fixed point
Received by editor(s): May 8, 2008
Published electronically: June 17, 2009
Additional Notes: The first author was partially supported by NSF grant DMS-0456748
The second author was partially supported by NSF grant DMS-0405774
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.